Alert archive / Florida / Special Marine Warnings in 2007

Special Marine Warning 9, NWS Mobile, AL

February 13, 2007

NWS Mobile, AL issued this special marine warning at Feb 13, 2007, 8:43 AM EST. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 8:43 AM EST (13:43 UTC)
Expired
Feb 13, 2007, 10:15 AM EST
In force
92 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 13, 6:45 AM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 13, 6:45 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CST TUE FEB 13 2007

.SHORT TERM TODAY AND TONIGHT...LATEST SFC MAP SHOWS LOW PRESSURE
CENTERED OVER ARKANSAS...WITH THE ASSOCIATED WARM FRONT EXTENDING
EAST ACROSS NORTHERN MISSISSIPPI...AND THEN SOUTHEAST INTO
SOUTHEASTERN ALABAMA. THE LOW IS EXPECTED TO TRACK ACROSS TENNESSEE
AND INTO CENTRAL ARKANSAS BY LATE IN THIS AFTERNOON. MEANWHILE...
BASE OF AN UPPER LEVEL SHORTWAVE TROF WILL MOVE ACROSS THE LOWER MS
RIVER VALLEY THIS MORNING...AND ACROSS THE FORECAST AREA THIS
AFTERNOON. A H85 35-40 KT JET ACROSS THE AREA AHEAD OF A LINE OF
THUNDERSTORMS JUST TO OUR WEST AND APPROACHING RAPIDLY. THE FORECAST
AREA IS ALSO UNDER THE INFLUENCE OF THE LEFT EXIT REGION OF STRONG
UPPER JET...AND WILL CONTINUE TO PROVIDE THE NECESSARY LIFT FOR
SUSTAINED STRONG CONVECTION. THE WARM FRONT WILL PUSH WELL NORTH OF
THE AREA THROUGHOUT THE DAY...ALLOWING THE AIR MASS TO DESTABILIZE
FURTHER THIS MORNING ACROSS THE EASTERN ZONES. MOST UNSTABLE CAPE
VALUES IN THE MIXING LAYER COULD REACH AS HIGH AS 1500 J/KG AHEAD OF
THE SURFACE COLD FRONT. WINDS WERE BACKED TO THE SOUTHEAST ACROSS
THE COASTAL AND EASTERN PORTIONS OF THE FORECAST AREA...WITH
MODERATE VERTICAL SHEAR IN THE LOWEST 1 KM NOTED. CURRENT SFC-1KM
HELICITY VALUES RANGE FROM 200 TO 300 M2/S2...RESULTING IN A
CONTINUED THREAT OF TORNADOES TO ACCOMPANY THE STRONGER STORMS. THE
BULK OF THE CONVECTION WILL MOVES EAST OF THE FORECAST AREA THIS
AFTERNOON...AS STRONG SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM
THE NORTH. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA OVERNIGHT
USHERING IN A VERY COOL AND DRY AIR MASS.

.LONG TERM WEDNESDAY THROUGH MONDAY...A VERY DRY AIR MASS WILL
REMAIN WITH US THROUGH MOST OF THE EXTENDED PERIOD AS A LARGE UPPER
TROUGH GRIPS THE EASTERN CONUS THE LATTER HALF OF THE WEEK AND
THROUGH THE WEEKEND. THIS WILL RESULT IN A PRECIPITATION-FREE
FORECAST THROUGH THE ENTIRE EXTENDED PERIOD. SUB-FREEZING LOW
TEMPERATURES ARE EXPECTED ACROSS MOST OF THE FORECAST AREA
WEDNESDAY...THURSDAY AND FRIDAY NIGHT. OVERALL TEMPERATURES WILL
REMAIN 5 TO 15 DEGREES BELOW NORMAL THROUGH THE EXTENDED PERIOD. /22

&&

.MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL CONTINUE
THROUGH MIDDAY TODAY THEN BECOME WEST THEN NORTHWEST AND BUILD EARLY
TONIGHT AS A STRONG COLD FRONT MOVES ACROSS THE MARINE AREA LATE
THIS AFTERNOON AND EARLY TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED AHEAD THE FRONT...MOSTLY THROUGH MID AFTERNOON. A
MODERATE TO STRONG NORTHERLY WIND FLOW WILL GENERALLY PERSIST THROUGH
MUCH OF THE WEEK AS STRONG HIGH PRESSURE BUILDS OVER THE SOUTH
CENTRAL UNITED STATES. /32

&&

.FIRE...A SURFACE LOW PRESSURE SYSTEM IS FORECAST TO MOVE OUT OF
ARKANSAS AND INTO THE MID ATLANTIC REGION BY MIDNIGHT TONIGHT.
COVERAGES OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO INCREASE THIS
MORNING AS THIS WEATHER SYSTEM APPROACHES AND MOVES THROUGH THE DEEP
SOUTH. A FEW STORMS COULD BRIEFLY BECOME SEVERE. WITH THE LOW
LIFTING OUT THIS EVENING...A FRONTAL PASSAGE OCCURS BRINGING LOWER
DAYTIME HUMIDITIES WEDNESDAY AND NORTHWEST WINDS. WITH THE DRIER AIR
FORECAST FOR THE LATTER HALF OF THE WEEK...AND MINIMUM AFTERNOON RH
VALUES WILL NEED TO BE MONITORED ONCE AGAIN AS RED FLAG WARNING
CRITERIA WILL LIKELY BE MET. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  41  51  30 /  80  05  05  10
PENSACOLA   71  43  52  32 /  70  05  05  10
DESTIN      67  45  53  34 /  70  20  05  10
EVERGREEN   70  38  50  29 /  80  20  05  10
WAYNESBORO  72  36  47  28 /  90  05  05  10
CAMDEN      68  36  47  29 /  90  20  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO NOON WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN FL TO
     PASCAGOULA MS OUT 60 NM...MOBILE BAY.

&&
Hazardous weather outlook, Feb 13, 6:50 AM EST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
550 AM CST TUE FEB 13 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
141200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
550 AM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

...A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM CST THIS MORNING...

NUMEROUS THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE TO
DEVELOP THIS MORNING OVER SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH SOME OF THE STRONGER
STORMS. THUNDERSTORMS WILL BEGIN TO CLEAR THE AREA FROM WEST TO EAST
BY AROUND 11 AM CST THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG NORTHERLY WINDS IN THE WAKE OF THE STRONG COLD FRONT WILL
MAKE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT THROUGH MUCH OF
THE WEEK.

NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH EARLY THIS
AFTERNOON.

In the hours before

Special weather statement, Feb 13, 5:03 AM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
403 AM CST TUE FEB 13 2007

ALZ051>055-059-061>064-FLZ001-002-MSZ067-076-079-131030-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER
MOBILE-ESCAMBIA-WASHINGTON-MONROE-CLARKE-WILCOX-CHOCTAW-COASTAL
ESCAMBIA-INLAND ESCAMBIA-GEORGE-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...WAYNESBORO...BAY
MINETTE...BUTLER...CHATOM...DAUPHIN ISLAND...DOWNTOWN MOBILE AND
GROVE HILL...
403 AM CST TUE FEB 13 2007

...A TORNADO WATCH IS IN EFFECT UNTIL 1100 AM CST...

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MUCH OF SOUTHEAST
MISSISSIPPI...MOVING INTO SOUTHWEST ALABAMA BY 500 AM CST.

AT 358 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA STRONG THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI MOVING
EASTWARD 30 MPH.

SOME OF THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN
EXCESS OF 58 MPH...LARGE HAIL AND ISOLATED TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO OR MEDIA OUTLETS FOR POSSIBLE
WARNINGS THIS MORNING.

SEEK SHELTER IN A SAFE HOME OR BUILDING IF WARNINGS ARE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 8:12 AM ESTSpecial Marine WarningMOB63 min
Feb 13, 10:08 AM ESTSpecial Marine WarningMOB67 min
Feb 13, 10:56 AM ESTSevere Thunderstorm WarningMOBSanta Rosa34 min
Feb 13, 12:15 PM ESTSevere Thunderstorm WarningMOBOkaloosa30 min
Feb 13, 7:49 AM ESTSevere Thunderstorm WarningMOBWashington56 min
Feb 13, 8:16 AM ESTSevere Thunderstorm WarningMOBMobile44 min
Feb 13, 8:53 AM ESTSevere Thunderstorm WarningMOBMobile67 min
Feb 13, 9:53 AM ESTSevere Thunderstorm WarningMOBBaldwin52 min
Feb 13, 5:54 AM ESTTornado WarningMOBStone36 min
Feb 13, 6:15 AM ESTSevere Thunderstorm WarningMOBWayne45 min
Feb 13, 6:32 AM ESTTornado WarningMOBPerry43 min
Feb 13, 7:15 AM ESTTornado WarningMOBGreene, Perry60 min

Nearby

Special Marine Warnings in Florida, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.